Aug 21, 2005
Am a black African woman, have been on hiv treatment for 4yrs.started with sustiva + combivir, then now on kaletra+combivir. My skin color darkenes each day and not anyone who knew me before can recognise me. It is so dry and itchy that a day cannot go by without appyling cream.When some old friends meet me they ask 'Is it you or we are mistaken'! When you answer the next question is 'What happened to you?'.I have lost my self esteem. No cream seems to work(I fear using bleach creams incase I get worse effects). Is there any drug/cream to counter the effects, I think are caused by the combivir drug? Please help.
| Response from Dr. Henry
AZT particularly (part of the Combivir) can cause a darkening of the skin. Often than can be helped some by switching to an alternative drug (such as abacavir). You can discuss with your HIV doc. A referral to a skin specialist to see if any other condition is present that needs to be treated often can be helpful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
- Sore Testicles After Getting A Tattoo Worried I Have HIV
- Testicular Pain After Drinking Water Worried I Have HIV
- Can Moles On Your Vagina Cause Cervical Cancer?
- Causes Of Vaginal Bleeding In Toddlers
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.